MAUDE Adverse Event Report: MEDTRONIC MEXICO AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2-8-HX-ES
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis # (b)(4): equipment used: vis (m-78210), 203cm ruler (m-83361) as found condition (condition of returned device): the axium prime coil and was returned for analysis within a shipping box; within a resealable biohazard plastic pouch; within an opened axium prime coil outer carton and within an opened axium prime coil inner pouch.The axium prime coil was returned without the introducer sheath.Visual inspection/damage location details: the axium prime coil pushwire was found to be bent at ~9.8cm, kinked at ~19.9cm, bent at ~71.6cm, and kinked and knotted at ~93.3cm from proximal end.The shield coil was found to be stretched.The implant coil was found to be broken and not returned.All other subassemblies appeared to be normal.No other anomalies were observed.Testing/analysis (including sem reports): n/a conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil stretch¿ was unable to be confirmed as the implant was not returned.There was no reported issue pushing the axium prime coil out from within the introducer sheath.Therefore, it is possible the axium coil became damaged upon removal from within the introducer sheath; however, the root cause could not be determined.(reyesr32 2023-01-25).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report regarding an axium coil was found stretched.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm in the posterior communicating artery with a max diameter of 3mm and a 2mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was normal.It was reported that the spring coil stretched unexpectedly.The reported device and any accessory devices were prepared as indicated in the (ifu).No patient symptoms or further complications were reported as a result of this event.New information received.There were no issues that resulted in the damage that was found.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key16250592
Report Number9612164-2023-00409
Device Sequence Number6605275
Product Code KRD
UDI-Device Identifier00763000313906
UDI-Public00763000313906
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/24/2025
Device Model NumberAPB-2-8-HX-ES
Device Catalogue NumberAPB-2-8-HX-ES
Device Lot Number224405854
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2023
Initial Report FDA Received Date01/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age79 YR
Patient SexFemale